Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from diarrhoea, brain fog and sleepiness. Could it be due to gluten or lactose?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I HAVE INTERMITTENT DIARRHEA, BRAIN FOG, SLEEPINESS. I don't know if these symproms are related or not. I don't have them all the time and not all at the same time. But the brain fog seems to be for a couple of weeks during and after my menstrual cycle. The diarrhea is usually a few times a week, every week. I've tried keeping a food journal but can't find a correlation. Doesn't seem to be gluten or lactose.
Posted Fri, 10 Aug 2012 in Digestion and Bowels
Answered by Dr. Divya Kuttikrishnan 1 hour later
Hello there,

Thanks for writing in.

With symptoms of brain fog , sleepiness , intermittent diarrhoea,these are the possible differential diagnosis I can think of:

1.Depression /Anxiety disorder
2.Irritable bowel syndrome
3.Thyroid disorders
4.Premenstrual Syndrome
5.Side effects of certain medications.

I hope your blood pressure and blood sugars are under control.

I think it would be best if you could visit your physician . Definitely worthwhile to get a stool routine examination,complete blood picture, cholesterol levels and thyroid function test done.

Hope I have answered your question. In case you don't have any further queries, kindly accept my answer. Any reviews are welcome.

Have a great day.

Dr.Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor